Alert archive / Wyoming / Special Weather Statements in 2012
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 24, 2012, 4:21 PM MDT for Niobrara County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2012, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 24, 2012, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 180 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2549 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS85 KCYS 242221 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 421 PM MDT SUN JUN 24 2012 WYZ101-102-107-108-242300- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY- 421 PM MDT SUN JUN 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EXTREME SOUTHEASTERN CONVERSE...SOUTHWESTERN NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES UNTIL 500 PM MDT... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES SOUTH OF KEELINE...OR 18 MILES SOUTHWEST OF LUSK...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALTHOUGH THERE MAY BE LITTLE OR NO RAINFALL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LUSK... KEELINE... MANVILLE... RAWHIDE BUTTES... JAY EM... && LAT...LON 4313 10455 4245 10423 4245 10480 4266 10492 TIME...MOT...LOC 2219Z 240DEG 6KT 4263 10475 $$ TJT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:33 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 24, 2:33 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT SUN JUN 24 2012
.SHORT TERM...TONIGHT THROUGH TUESDAY...
FIRE CONCERNS AND CHANCES OF THUNDERSTORMS ARE TODAY'S FORECAST
ISSUES.
AT 18Z SURFACE ANALYSIS SHOWED WEAK HIGH PRESSURE OVER WESTERN
WYOMING WITH A PERSISTENT BOUNDARY HANGING AROUND EASTERN WYOMING.
THE TEMPERATURES AT CHEYENNE WERE INCREASING RAPIDLY THIS MORNING
BUT THE BOUNDARY HAS SLIPPED BACK TO THE WEST AND THE WINDS HERE
HAVE GONE EASTERLY SO THAT WILL PROBABLY PUT THE HALT TO ANYMORE
SIGNIFICANT WARMING. EAST OF THE BOUNDARY SURFACE DEW POINTS WERE
IN THE 60S. UPPER AIR ANALYSIS THIS MORNING SHOWED THE UPPER RIDGE
STILL IN PLACE WITH A DEEPENING LOW OVER THE PACIFIC NORTHWEST.
IMPRESSIVE TEMPERATURE OF +20C AT 7H FROM THE DENVER SOUNDING.
WATCHING MONSOONAL MOISTURE ON THE WATER VAPOR COMING AROUND THE
BACK SIDE OF THE UPPER RIDGE. THIS SHOULD BE THE SOURCE OF
THUNDERSTORM ACTIVITY THIS EVENING JUST NOW SEEING THE FIRST
LIGHTNING ACTIVITY.
THE PATTERN FOR THE SHORT TERM WILL SEE THE UPPER RIDGE SHIFT
SLOWLY EAST AND THE PACIFIC NORTHWEST LOW MOVE ONSHORE AND THEN
LIFT INTO CANADA LEAVING THE CWA IN STRONG SOUTHWEST FLOW. AS
SUCH TEMPERATURES SHOULD REMAIN WARM AND WITH THE POTENTIAL OF
ADVECTING IN MOISTURE IT WOULD BE PRUDENT TO CONSIDER A CHANCE
OF CONVECTION EACH DAY.
HAD SOME STRATUS AND FOG AT PANHANDLE LOCATIONS THIS MORNING AND
WITH THE SAME BASIC PATTERN PERSISTING WOULD EXPECT SAME THING
MONDAY MORNING.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
THE 12Z GFS/ECMWF/GEM MODELS MAINTAIN GOOD RUN-TO-RUN CONTINUITY
WITH MINOR DIFFERENCES. POTENT UPPER TROUGH LIFTS NORTHEAST
THROUGH SOUTHERN CANADA DURING THE MIDWEEK PERIOD...WITH THE
UPPER RIDGE OVER THE SOUTH CENTRAL PLAINS. THE RESULTANT FLOW
ALOFT BECOMES MORE WESTERLY BY THE END OF THE WEEK...FOLLOWED
BY MODEST RIDGING ALOFT OVER THE HIGH PLAINS NEXT WEEKEND. THERE
WILL BE SOME MONSOONAL MOISTURE IN THE MID/UPPER LEVELS DRAWN
NORTHEAST ACROSS THE FRONT RANGE AND ADJACENT PLAINS WEDNESDAY AND
THURSDAY. COMBINED WITH WEAK DISTURBANCES ALOFT AND INSTABILITY...
ISOLATED AFTERNOON/EVENING CONVECTION WILL BE POSSIBLE BOTH DAYS.
THE SUBTROPICAL MOISTURE SHIFTS TO THE SOUTH AND EAST FRIDAY AS
WESTERLY FLOW ADVECTS DRIER MORE STABLE AIR INTO MUCH OF THE CWFA.
THE MODELS DO HINT AT A WEAK SURFACE TROUGH IN THE VICINITY OF THE
NEB PANHANDLE NEXT WEEKEND...WHICH MAY FOCUS ISOLATED LATE DAY
CONVECTION THERE. WEDNESDAY WILL BE ABOUT 5 TO 10 DEGREES COOLER
IN THE WAKE OF A FRONTAL PASSAGE. TEMPERATURES FOR THE REMAINDER
OF THE WEEK WILL COOL A FEW DEGREES DAILY AS THE UPPER RIDGE
BREAKS DOWN AND 700MB TEMPERATURES LOWER. CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE WEST OF THE LARAMIE RANGE FROM
WEDNESDAY THROUGH FRIDAY DUE TO LOW HUMIDITY AND GUSTY WEST
WINDS.
&&
.AVIATION...18Z TAF ISSUANCE...
SCATTERED MID AND HIGH CLOUDS WILL PREVAIL THIS AFTERNOON. STILL
EXPECT A WEAK UPPER LEVEL DISTURBANCE TO MOVE NORTHEAST ACROSS
THE OUTLOOK AREA LATER THIS AFTERNOON AND EVENING. INCREASING
MOISTURE OVER THE HIGHER TERRAIN ALONG WITH INSTABILITY WILL
RESULT IN ISOLATED TO SCATTERED COVERAGE OF HIGH-BASED SHOWERS AND
TSTORMS AROUND MID AFTERNOON. SOME OF THE CONVECTION WILL DRIFT
NORTHEAST ONTO THE HIGH PLAINS LATER THIS AFTERNOON AND EVENING.
MAIN IMPACTS TO AVIATION WITH THE HIGH-BASED CONVECTION WILL BE
GUSTY AND ERRATIC OUTFLOW WINDS...OCCASIONAL LIGHTNING AND
MODERATE TURBULENCE. CEILINGS WILL BE VFR...GENERALLY BETWEEN 8000
AND 10000 FT. THE CONVECTION WILL DIMINISH LATER THIS EVENING.
ATTENTION THEN TURNS TO POTENTIAL LOW CEILINGS AND VISIBILITIES
FOR PORTIONS OF THE NEBRASKA PANHANDLE OVERNIGHT. THE NAM BOUNDARY
LAYER HUMIDITY PROGS DEPICT LOW LEVEL MOISTURE POOLING FROM THE
BLACK HILLS INTO WESTERN NEBRASKA BETWEEN 09Z AND 12Z. TRENDED
TOWARD IFR CONDITIONS AT CHADRON AND ALLIANCE BEGINNING AT
10Z...WITH MVFR VSBYS AT SCOTTSBLUFF AND SIDNEY. CONDITIONS
RAPIDLY IMPROVE TO VFR AROUND 15Z AS SOUTHERLY BOUNDARY LAYER
WINDS INCREASE.
&&
.FIRE WEATHER...NO RELIEF IN SIGHT AS THE RELATIVE HUMIDITY VALUES
IN SOUTHEAST WYOMING WILL MEET CRITICAL VALUES. WINDS ON MONDAY
MAY BE MARGINAL BUT WILL BE CLOSE ENOUGH TO WARRANT A FIRE WEATHER
WATCH ESPECIALLY WITH THE CHANCE OF STORMS AND DRY LIGHTNING
CONTINUING TO BE AN ISSUE. IN THE PANHANDLE...RELATIVE HUMIDITY
VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS. TUESDAY LOOKS TO BE
A SIGNIFICANT FIRE WEATHER DAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 8 PM SUNDAY FOR WYZ103-WYZ104-WYZ105-
WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-WYZ115.
FIRE WEATHER WATCH FROM 10 AM MONDAY TO 8 PM MONDAY FOR WYZ101-
WYZ102-WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108-WYZ109-
WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117-
WYZ118-WYZ119.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...GRIFFITH
LONG TERM/AVIATION...JAMSKIHazardous weather outlook, Jun 24, 10:42 AM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT SUN JUN 24 2012 WYZ101>119-251645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1042 AM MDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON AND THEN CONTINUE THROUGH EARLY TONIGHT. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...BUT BRIEF WIND GUSTS TO 45 MPH ARE LIKELY. FOR STORMS EAST OF THE LARAMIE RANGE...SMALL HAIL AND MODERATE RAINFALL IS ALSO POSSIBLE. A FEW STORMS WILL LINGER UNTIL MIDNIGHT. IT WILL BE ANOTHER HOT AND BREEZY DAY FOR SOUTHEAST WYOMING. VERY DRY CONDITIONS OVER AND WEST OF THE LARAMIE RANGE WILL CREATE CRITICAL FIRE WEATHER OVER THAT AREA. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM FOR AREAS WEST OF THE LARAMIE RANGE AND INCLUDING THE NORTHERN LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING MONDAY THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...BUT BRIEF STRONG WIND GUSTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-251645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1042 AM MDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON AND THEN CONTINUE THROUGH EARLY TONIGHT. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...BUT BRIEF WIND GUSTS TO 45 MPH...SMALL HAIL AND MODERATE RAINFALL WILL BE POSSIBLE. A FEW STORMS WILL LINGER AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING MONDAY THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...BUT BRIEF STRONG WIND GUSTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE GRIFFITH
In the hours before
Special weather statement, Jun 24, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 421 PM MDT SUN JUN 24 2012 WYZ101-102-107-108-242300- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY- 421 PM MDT SUN JUN 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EXTREME SOUTHEASTERN CONVERSE...SOUTHWESTERN NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES UNTIL 500 PM MDT... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES SOUTH OF KEELINE...OR 18 MILES SOUTHWEST OF LUSK...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALTHOUGH THERE MAY BE LITTLE OR NO RAINFALL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LUSK... KEELINE... MANVILLE... RAWHIDE BUTTES... JAY EM... && LAT...LON 4313 10455 4245 10423 4245 10480 4266 10492 TIME...MOT...LOC 2219Z 240DEG 6KT 4263 10475 TJT
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:54 AM MDT | Red Flag Warning | CYS | 15 hr | |
| Jun 24, 12:48 PM MDT | Fire Weather Watch | CYS | 16 hr | |
| Jun 24, 5:05 PM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Jun 24, 5:19 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 41 min |
| Jun 24, 5:47 PM MDT | Special Weather Statement | CYS | Laramie | 28 min |
| Jun 24, 5:55 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 50 min |
Nearby
Special Weather Statements in Wyoming, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.